Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at May 15, 2021, 2:29 PM PDT for Eureka County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 2:29 PM PDT (21:29 UTC)
- Expired
- May 15, 2021, 3:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Elko, NV
County Eureka County, NV
The radar
The Elko radar (KLRX), 128 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WWUS85 KLKN 152129
SPSLKN
Special Weather Statement
National Weather Service Elko NV
229 PM PDT Sat May 15 2021
NVZ034-035-037-152215-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
229 PM PDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE...
SOUTHWESTERN ELKO AND EAST CENTRAL EUREKA COUNTIES UNTIL 315 PM
PDT...
At 229 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Diamond Valley, moving north at 20 mph.
Wind gusts 40 to 50 mph and pea sized hail will be possible with
this storm.
Locations impacted include...
Big Bald Mountain, Overland Pass and Newark Valley.
LAT...LON 3997 11532 3966 11576 3983 11607 4013 11598
4013 11583
TIME...MOT...LOC 2129Z 198DEG 19KT 3986 11590
$$
SSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at May 15, 3:20 AM PDT, 11 hours 9 minutes earlier.
Area forecast discussion, May 15, 3:20 AM PDT, 11 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 320 AM PDT Sat May 15 2021 .SYNOPSIS...Showers and thunderstorms are expected across much of central and northern Nevada today as a storm system moves into the region. Some thunderstorms could be strong bringing small hail and gusty winds. Unsettled weather will continue into next week with more showers and afternoon thunderstorms. && .SHORT TERM...Today through Sunday. A dynamic low pressure system and associated cold front will bring showers and thunderstorms to much of central, northern and northeastern Nevada today. Atmospheric conditions will be conducive to the development of strong, possibly a few severe thunderstorms, beginning late this morning and into the afternoon hours. Surface cyclogenesis off the Sierra Nevada range will take place today across central Nevada with a surface low moving from northern Nye county into western White Pine county this afternoon. CAM models are showing a definitive boundary developing east of the low with very dry air (single digit dew points) being advected into northeastern Nye county and White Pine county this afternoon within a region of gusty south winds. This dryline- like boundary will move northward into Southern Elko county by late morning and and will be the focus for convection and stronger thunderstorms heading into the afternoon hours. Ample instability with CAPE in the range of 500-1000 J/kg, favorable upper-level jet support and attendant wind shear and surface boundaries could result in strong to a few severe thunderstorms this afternoon across much of central to northeastern Nevada. Similarly, the SPC does have a marginal risk for severe thunderstorms for central into northeastern Nevada. Thunderstorm intensity will diminish this evening. However, mid- level instability will remain in place overnight which could promote nocturnal convection across the area. Favorable conditions for convection will continue into Sunday with showers and thunderstorms expected across much of central and northeastern Nevada. Upper-level support wanes a bit for Sunday but instability will remain with another round of convection expected across much of central and northeastern Nevada. High temperatures will vary today depending on relative location to the cold front boundary and cloud cover. Current GOES imagery shows a fairly dense cirrostratus field forming and moving into northern Nevada. Nonetheless, highs are expected range from the 60s across northern Elko county to the 70s across northern Nye and White Pine counties. Cooler temperatures across central Nevada are expected Sunday with highs in the 60s while northern Nevada rebounding into the 70s. Lows will be in the 40s. .LONG TERM...Sunday night through Friday While the previous weekend is likely the busiest time for active weather, lingering showers and possibly some thunderstorms aren't out of the question during the day through the long term. It actually looks like the only chance for a break comes Monday night into Tuesday morning. Showers look like they'll stay in eastern Nevada on Monday and Tuesday, but become more widespread for Wednesday through Friday as a low pressure system intrudes on our area. Due to cooler air that pools in near the end of the week, we can't rule out a few light snow showers in the higher elevations on Thursday and Friday. There is significant uncertainty as to whether or not any snow could reach any valleys but, even if it did, accumulation would be too difficult to achieve. Highs on Monday through Wednesday are mostly in the 70s and 80s with overnight lows mostly in the 40s. Things change quickly for Thursday and Friday when temps drop to the 40s and 50s for the afternoon, and 20s and 30s during the overnight hours. && .AVIATION...A storm system moving through NV will bring showers and thunderstorms for all stations for the next few days. KBAM, KWMC, and KEKO will be the most likely to receive thunderstorms during today. These showers and thunderstorms can produce strong gusty outflow winds. Outflow winds will be stronger near KEKO with gusts in the 40 kt range possible and weaker at KBAM and KWMC with gusts in the 30s kt range. Hail will be possible with the thunderstorms but this is expected to be on the smaller side. Mountain obscurations are also expected. Convection/ thunderstorms could linger into the evening and night time hours. The storm system, along with a cold front, will also produce overall gusty winds at all terminals with gusts in the 20s kt range. Showers and thunderstorms are expected across NV again for Sunday impacting much of the state. && .FIRE WEATHER...Primary fire weather threat will be across northeastern Nye and White Pine counties this afternoon. Gusty south to southwest winds ahead of a storm system combined with a a very dry air mass and daytime RH values in the single digits will combine to create elevated fire weather conditions. A secondary threat will be the widespread shower and thunderstorm activity expected today across central, northern and northeastern Nevada. However, humidity will be considerably higher north of US-50 along with lower temperatures and increased cloud cover. An active weather pattern will persist into next week with afternoon showers and thunderstorms, although not a widespread and strong as expected today. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/84/99/93
In the hours before
Special weather statement, May 15, 12:11 PM PDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Elko NV
1211 PM PDT Sat May 15 2021
NVZ035-037-040-041-152000-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
1211 PM PDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTH
CENTRAL NYE...WESTERN WHITE PINE AND SOUTHWESTERN EUREKA COUNTIES
UNTIL 100 PM PDT...
At 1211 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Hickison Summit, moving northeast at 15 mph.
Wind gusts 40 to 50 mph will be possible with this storm.
Locations impacted include...
Antelope Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3890 11650 3894 11663 3909 11679 3961 11644
3923 11590
TIME...MOT...LOC 1911Z 217DEG 13KT 3915 11653
AYSpecial weather statement, May 15, 12:23 PM PDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Elko NV 1223 PM PDT Sat May 15 2021 NVZ030-031-033-034-036>040-160500- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwest Elko County-South Central Elko County- Northwestern Nye County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, and Tonopah 1223 PM PDT Sat May 15 2021 ...Cold front to bring showers and thunderstorms through the weekend... A cold front continues southward into northern Nevada this evening generating a few showers and isolated thunderstorms across northern Humboldt and Elko counties with lower chances across higher terrain in northern Nye, southern Lander/Eureka, and White Pine county. Cloud to ground lightning and gusty winds will be the primary threat with these thunderstorms. A substantial low pressure system is expected to move southeastward into central California Saturday. This feature along with a well positioned jet stream over the state, a cold front and an unstable atmosphere will invite stronger thunderstorms to develop across much of west-central Nevada into northeastern Nevada beginning late Saturday morning and into Saturday afternoon. Hail, strong winds and cloud to ground lighting are all possible with the stronger thunderstorms. Brief moderate to heavy rainfall is expected along with the potential for localized flash flooding with slower moving storms. Latest computer guidance shows the higher impact thunderstorm threat areas roughly from Winnemucca along the I-80 corridor into Elko county including Elko and Spring Creek in addition to much of Lander county. Forecasts change so please keep weather aware over the next several days, especially Saturday. Active weather will continue across portions of the state with daily showers and thunderstorms through at least Monday. However, the highest potential for strong to severe storms is still Saturday. Visit www.weather.gov/elko for the latest weather information. NVZ035-041-160500- White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 1223 PM PDT Sat May 15 2021 ...Gusty southerly winds and low humidity result in elevated wildfire concerns on Saturday... Southerly winds will gust in the 25 to 35 mph range on Saturday across central NV. While a few rain showers and isolated thunderstorms are possible with a cold front moving across central NV on Saturday, much of the rest of the region will be dry with relative humidities lowering into the high single digits to mid teens range. The gusty winds and low humidities will result in elevated wildfire concerns as any new fires could spread rapidly given the current drought and low plant moisture levels. Avoid activities that could cause a spark this weekend. Additionally, if traveling on Saturday, use caution as the gusty winds may produce pockets of blowing dust, which could result in reduced visibilities. Operation of high profile vehicles may also be challenging on Saturday due to the gusty winds, especially on north to south roadways. Visit www.weather.gov/elko for the latest weather information.
Special weather statement, May 15, 1:19 PM PDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Elko NV 119 PM PDT Sat May 15 2021 NVZ035-037-152100- Southern Lander County and Southern Eureka County-White Pine County- 119 PM PDT Sat May 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITE PINE AND SOUTHEASTERN EUREKA COUNTIES... At 118 PM PDT, a strong thunderstorm was located near Eureka, moving northeast at 50 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Eureka, Pinto Summit, Eureka Airport and Newark Valley. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3934 11600 3951 11622 4005 11575 3978 11525 TIME...MOT...LOC 2018Z 222DEG 41KT 3952 11602 SS
Special weather statement, May 15, 2:26 PM PDT, 3 minutes before
Special Weather Statement National Weather Service Elko NV 226 PM PDT Sat May 15 2021 NVZ039-152215- South Central Elko County NV- 226 PM PDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ELKO COUNTY UNTIL 315 PM PDT... At 225 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Currie, moving north at 25 mph. Wind gusts 40 to 50 mph and pea sized hail will be possible with this storm. This storm will remain over mainly rural areas of south central Elko County. LAT...LON 4019 11497 4030 11531 4065 11524 4052 11476 TIME...MOT...LOC 2125Z 199DEG 20KT 4032 11503 SS
Special weather statement, May 15, 2:29 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
229 PM PDT Sat May 15 2021
NVZ034-035-037-152215-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
229 PM PDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHITE PINE...
SOUTHWESTERN ELKO AND EAST CENTRAL EUREKA COUNTIES UNTIL 315 PM
PDT...
At 229 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Diamond Valley, moving north at 20 mph.
Wind gusts 40 to 50 mph and pea sized hail will be possible with
this storm.
Locations impacted include...
Big Bald Mountain, Overland Pass and Newark Valley.
LAT...LON 3997 11532 3966 11576 3983 11607 4013 11598
4013 11583
TIME...MOT...LOC 2129Z 198DEG 19KT 3986 11590
SSThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 15, 1:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| May 15, 1:34 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 26 min |
| May 15, 1:58 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 32 min |
| May 15, 2:26 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 15, 3:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| May 15, 3:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko, White Pine | 36 min |
| May 15, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| May 15, 3:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| May 15, 3:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| May 15, 4:07 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| May 15, 4:08 PM PDT | Special Weather Statement | LKN | 52 min | |
| May 15, 4:10 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
| May 15, 4:27 PM PDT | Special Weather Statement | LKN | 48 min | |
| May 15, 4:40 PM PDT | Special Weather Statement | LKN | 50 min |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.